MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-20
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline's pushwire/ capture coil was stuck at the distal end of the phenom 27 catheter during retrieval.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right internal carotid artery, in the sup erior hypophyseal with a max diameter of 3.03 mm and a 3 mm neck diameter.The landing zone was 3 mm distally and 4.18 mm proximally.It was noted the patient's vessel tortuosity was normal.The device looked good, the angiographic result was good post procedure.It was reported that the physician tried retrieving the delivery wire into the phenom 27 after deploying the device and could not retrieve the wire into the phenom 27.He needed to pull out the phenom 27 with the delivery wire at the same time.The catheter, pushwire, and capture coils were not damaged.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a microcatheter: phenom 27 lot # 231572698.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Updated:b5, d9, h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the event was not determined.There was no friction or difficulty during delivery or positioning; deployment was smooth with no issues.However, resistance was encountered at the distal end of the microcatheter in the m1 segment when retrieving the delivery wire.The catheter was flushed according to the ifu during the procedure.
 
Additional Manufacturer Narrative
Product analysis as found condition: the pushwire was returned stuck at the distal tip of the phenom 27 catheter, inside a bio-hazard bag, and a shipping box.The pipeline flex shield braid was not returned.Damage location details: the distal and proximal dps restraints were intact.The dps sleeves showed no signs of damage and were found to be intact.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.No defects were found in the tip coil, distal marker, re-sheathing marker, resheathing pad, or proximal bumper.An examination of the catheter tip and marker revealed no damage.The catheter body was accordioned from 4.0 cm to 7.4 cm from the distal tip.No other anomalies were noted.Testing/analysis: the pushwire was difficult to push out from the catheter lumen.The total and usable lengths were measured and found to be within specifications.The catheter was flushed with water and was found to be patent.An in-house 0.026¿ mandrel was then tested by running it through the catheter hub, successfully passing through without issues.However, the resistance was observed at the damaged locations.Conclusion: based on the returned devices, the customer complaint was confirmed, as the pushwire was found stuck at the distal tip of the phenom 27 catheter.The observed damage to the catheter (accordioning) and the hypotube (stretching) suggests that high force was probably applied.This damage may have occurred when the customer attempted to advance or retrieve the pipeline flex shield through the catheter against resistance.Possible causes of the resistance include vessel tortuosity and the lack of a continuous flush with heparinized saline during procedure.However, since the customer indicated that the vessel tortuosity was normal, it is ruled out as a potential cause.It is likely that the lack of continuous flush with heparinized saline contributed to the resistance encountered during retrieval.As the braid was not returned, its potential contribution to the resistance issue could not be assessed.Ls 2025-11-12.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23293364
Report Number2029214-2025-02189
Device Sequence Number14652079
Product Code OUT
UDI-Device Identifier00763000284459
UDI-Public(01)00763000284459(17)280409(10)D031973
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-425-20
Device Catalogue NumberPED2-425-20
Device Lot NumberD031973
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer10/11/2025
11/13/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/07/2025
12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale